Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

What causes increased heart rate and palpitations ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3368 Questions
about 10 days ago at night i felt my heart almost popping out of my chest i felt really bad but it went away, then almost everyday i feel my hear rate increase even when i dont do much, when i take my xanax it goes away. i would like to know if i can return to the gym and do exercises and cardio like i always have 5 to 6 times a week.
Posted Sun, 15 Apr 2012 in Heart Rate and Rhythm Disorders
Answered by Dr. Raju A.T 3 hours later

Thanks for your query.

Increase in heart rate and palpitation can be a expected symptom due to stress and I do consider the same as the probable cause in you .This is supported by the fact that Xanax helps.

I would advice you to go for relaxation exercises like Meditation or Yoga, which will surely bring a change.About going for heavy work out in gym I would consider safety in getting an ECG before the same.

Though your age does not agree for you having a cardiac illness, getting an ECG is always for good.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor